Alert archive / Iowa / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 259, NWS Sioux Falls, SD

August 13, 2008Dickinson County, Iowa; Jackson County, Minnesota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 13, 2008, 5:46 PM CDT for Dickinson County, Iowa; Jackson County, Minnesota. It was in force for 44 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2008, 5:46 PM CDT (22:46 UTC)
Expired
Aug 13, 2008, 6:30 PM CDT
In force
44 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon

Counties Dickinson County, IA, Jackson County, MN

The radar

The Sioux Falls radar (KFSD), 125 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 6:08 PM CDTTSTM WND DMG2 Ne Lake Park, IAHALF OF A HOG BARN DESTROYED
Aug 13, 6:08 PM CDTTORNADO2 Ne Lake Park, IABRIEF F0 TORNADO CAUSED DAMAGE TO A FEW OUT BUILDINGS.
Aug 13, 6:17 PM CDTTSTM WND GST 60Lake Park, IA
Aug 13, 6:17 PM CDTHAIL 1.75Lake Park, IA
Aug 13, 6:21 PM CDTHAIL 2Lake Park, IA
Aug 13, 6:33 PM CDTHAIL 12 Sw Wahpeton, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 13, 4:45 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2008-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 178 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2008-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
178 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1447 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFSD 132246
SVRFSD
IAC059-MNC063-132330-
/O.NEW.KFSD.SV.W.0259.080813T2246Z-080813T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
546 PM CDT WED AUG 13 2008

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DICKINSON COUNTY IN NORTHWEST IOWA
  CENTRAL JACKSON COUNTY IN SOUTHWEST MINNESOTA

* UNTIL 630 PM CDT

* AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  WEST OF LAKEFIELD...OR 15 MILES EAST OF WORTHINGTON...MOVING SOUTH
  AT 16 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKE PARK...ORLEANS...SPIRIT LAKE...OKOBOJI AROUND 630 PM CDT...

THIS STORM WILL PRODUCE LARGE HAIL AND DAMAGING WIND. GO INSIDE A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND
SOUTHEAST SOUTH DAKOTA.

LAT...LON 4330 9493 4328 9538 4350 9539 4372 9541
      4372 9510
TIME...MOT...LOC 2246Z 342DEG 14KT 4364 9530

$$
BT
3 follow-up statements
000 
WWUS53 KFSD 132248
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
548 PM CDT WED AUG 13 2008

IAC059-MNC063-132330-
/O.CON.KFSD.SV.W.0259.000000T0000Z-080813T2330Z/
DICKINSON IA-JACKSON MN-
548 PM CDT WED AUG 13 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR CENTRAL JACKSON AND DICKINSON COUNTIES...

AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 7 MILES WEST OF LAKEFIELD...OR 15 MILES EAST OF 
WORTHINGTON...MOVING SOUTH AT 16 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
   LAKE PARK...ORLEANS...SPIRIT LAKE...OKOBOJI AROUND 630 PM CDT...

THIS STORM WILL PRODUCE LARGE HAIL AND DAMAGING WIND. GO INSIDE A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND
SOUTHEAST SOUTH DAKOTA.

LAT...LON 4330 9493 4328 9538 4350 9539 4372 9541
      4372 9510
TIME...MOT...LOC 2248Z 342DEG 14KT 4363 9530

$$
BT
000 
WWUS53 KFSD 132259
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
559 PM CDT WED AUG 13 2008

IAC059-MNC063-132330-
/O.CON.KFSD.SV.W.0259.000000T0000Z-080813T2330Z/
DICKINSON IA-JACKSON MN-
559 PM CDT WED AUG 13 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR CENTRAL JACKSON AND DICKINSON COUNTIES...

AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED 8 MILES SOUTHWEST
OF LAKEFIELD...OR 15 MILES NORTHWEST OF SPIRIT LAKE...MOVING SOUTH AT
16 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
   LAKE PARK...ORLEANS...SPIRIT LAKE...WAHPETON AROUND 630 PM CDT...

THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND
SOUTHEAST SOUTH DAKOTA.

LAT...LON 4330 9493 4328 9538 4350 9539 4372 9541
      4372 9510
TIME...MOT...LOC 2259Z 342DEG 14KT 4359 9528

$$
BT
000 
WWUS53 KFSD 132303
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
603 PM CDT WED AUG 13 2008

IAC059-MNC063-132330-
/O.CON.KFSD.SV.W.0259.000000T0000Z-080813T2330Z/
DICKINSON IA-JACKSON MN-
602 PM CDT WED AUG 13 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR CENTRAL JACKSON AND DICKINSON COUNTIES...

AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED 8 MILES SOUTHWEST
OF LAKEFIELD...OR 15 MILES NORTHWEST OF SPIRIT LAKE...MOVING SOUTH AT
16 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
   LAKE PARK...ORLEANS...SPIRIT LAKE...WAHPETON AROUND 630 PM CDT...

AT 600 PM...EMERGENCY MANAGEMENT REPORTED NICKEL TO QUARTER SIZED 
HAIL COVERING THE GROUND ONE MILE SOUTH OF INTERSTATE 90 AT EXIT 59. 

THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND
SOUTHEAST SOUTH DAKOTA.

LAT...LON 4330 9493 4328 9538 4350 9539 4372 9541
      4372 9510
TIME...MOT...LOC 2302Z 342DEG 14KT 4358 9528

$$
BT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 4:45 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Aug 13, 4:45 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
445 PM CDT WED AUG 13 2008

.DISCUSSION...
WEAK UPPER LEVEL WAVE SPREADING THROUGH THE AREA AND IS SUPPORTING
SOME ELEVATED THUNDERSTORM ACTIVITY. MAIN CORRIDOR OF STRONGEST
THETA-E ADVECTION SHOULD BE SOUTH OF INTERSTATE 90 AND EAST OF
INTERSTATE 29 LATE THIS AFTERNOON AND TONIGHT. ACARS SOUNDINGS FROM
FSD AND SUX SUGGEST SFC BASED THUNDERSTORMS WILL BE A LITTLE TOUGH
TO COME BY BUT STILL SOME THREAT OF THIS HAPPENING BEFORE SUNSET.
WITH A CAPE AROUND 2000 J/KG...DCAPE AROUND 1200 J/KG AND ONLY
MARGINAL SHEAR...EXPECT THE MAIN THREAT FROM THUNDERSTORMS TO BE
HAIL TO HALF DOLLARS AND WIND GUSTS TO 60 MPH. OTHERWISE...DEW
POINTS FROM MOSGUIDE SEEMED TOO LOW SO WENT ABOVE.

FAIRLY UNFOCUSED AS FAR AS CONVECTIVE POTENTIAL EARLY THU. MAIN
UPR CIRCULATION WL CONTINUE TO WORK SWRD/SSWRD TOWARD ERN WY/WRN SD.
IN RESPONSE...CDFNT/INVERTED TROUGH IS FORECAST TO DEVELOP THRU ERN
SD ON THU. ATM DOES DESTABILIZE THRU THE DAY...NOT TO A TREMENDOUS
DEGREE...BUT ENOUGH WITH OVERALL WK FLOW PATTERN TO MAKE PCPN
DISTRIBUTION FCST DIFFICULT. ALSO HAVE WK BACKDOOR FRONT PUSHING IN
FM NE...REACHING FAR ERN CWA LATE AFTN. ENOUGH TO PUT AT LEAST A
SMALL THREAT IN EVERYWHERE BY AFTN...BUT BEST THREAT FOR STORMS
WOULD SEEM TO OCCUR FROM LATE THU AFTN THRU THU NIGHT AS MAIN
DIV Q SLIDES SWRD THRU WRN CWA...WITH BEST ELEVATED INSTABILITY AXIS.
THE THREAT FOR LINGERING SHOWERS AND STORMS WL BE LIMITED THRU SWRN
THIRD OF AREA...BEFORE OVERWHEMLING PUSH OF DRIER AIR AND RIDGING
BEHIND SYSTEM CUTS OFF THREAT FROM NE TO SW.  THIS DRIER AIR WL KEEP
MOST OF AIR CLEAR OF PCPN FRI NIGHT THRU SAT NIGHT...WITH EXCEPTION
OF A VERY LOW END THREAT ALG MO RVR MAINLY TIED TO DIURNAL HEATING
CYCLE. THIS IS MORE FOR UNCERTAINTY IN THE LOCATION OF UPR LOW
THAN ANY OTHER REASON.

IN THE EXTENDED RANGE /SUN THRU WED/ THE WHOLE FORECAST FALLS BACK
ON HANDLING THE UPPER VORTEX AND EVENTUAL EVOLUTION. CONSENSUS
TREND TO TAKE IT FARTHER SWRD INTO SUNDAY BEFORE SLOWLY LIFTING CORE
NE. THIS WOULD ALLOW A GOOD PUSH OF DRIER AIR TO BUILD WWRD NORTH OF
THE CIRCULATION INTO MOST OF CWA. ...AND HARD TO TIME ANY PARTICULAR
LOBES WRAPPING ARND THE CORE WHICH MIGHT BRUSH THROUGH THE FAR SRN
CWA.  CUT BACK POPS LEADING INTO SUN NIGHT AND MON...AND WHILE NOT A
TREMENDOUS AMOUNT OF INSTABILITY WITH THE COLD CORE...WL MENTION A
SOMEWHAT LESSER CONCENTRATION OF THUNDER TIED TO DIURNAL CYCLE.
LATE LOOK AT 12Z ECMWF WOULD PUSH PRECIP THREAT PAST EXTENDED RANGE
AS TAKES UNTIL THU AND FRI TO LIFT BACK NWRD INTO AREA. WOULD NEED
TO END UP MUCH DRIER AND WARMER IF THIS SLN IS TO ASSERT ITSELF IN
THE SUPERENSEMBLE SLNS.

&&

.AVIATION...
MAINLY VFR THROUGH THE PERIOD. A FEW THUNDERSTORMS COULD DROP THE
VISIBILITY BRIEFLY INTO MVFR. MOST THUNDERSTORM ACTIVITY WILL BE
NEAR THE KFSD...17Z THROUGH 22Z...AND KSUX...21Z THROUGH 01Z...BUT
WILL REMAIN ISOLATED TO SCATTERED.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...

SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

08/CHAPMAN
Hazardous weather outlook, Aug 13, 11:15 AM CDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1115 AM CDT WED AUG 13 2008

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-141200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1115 AM CDT WED AUG 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE AREA
THIS AFTERNOON WITH A FEW STORMS CAPABLE OF PRODUCING HALF DOLLAR
SIZED HAIL AND WIND GUSTS TO AROUND 60 MPH. THE BEST CHANCE FOR
THIS ACTIVITY SHOULD BE SOUTH OF A TYNDALL TO WINDOM LINE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SHOWERS AND THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND
THURSDAY NIGHT...WITH THE HIGHEST CHANCES ACROSS SOUTH CENTRAL
SOUTH DAKOTA. THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 200 PM CDT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Aug 13, 5:19 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
519 PM CDT WED AUG 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             1 N EDGERTON            43.89N 96.13W
08/13/2008  E1.00 INCH       PIPESTONE          MN   TRAINED SPOTTER

            IN ADDITION TO QUARTER SIZED HAIL, ROTATION WAS NOTED IN
            THE CLOUDS.

&&

TRM
Local storm report, Aug 13, 5:21 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
521 PM CDT WED AUG 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             2 N EDGERTON            43.90N 96.13W
08/13/2008  E1.75 INCH       PIPESTONE          MN   TRAINED SPOTTER

&&

TRM
Local storm report, Aug 13, 5:26 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
526 PM CDT WED AUG 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             EDGERTON                43.87N 96.13W
08/13/2008  E3.00 INCH       PIPESTONE          MN   LAW ENFORCEMENT

            THREE AND A HALF INCH DIAMETER HAIL WAS REPORTED JUST
            WEST OF EDGERTON.

&&

TRM
Local storm report, Aug 13, 5:29 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
529 PM CDT WED AUG 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     HAIL             1 S DALLAS              43.22N 99.52W
08/13/2008  E0.75 INCH       GREGORY            SD   PUBLIC

            IN ADDITION TO PENNY SIZED HAIL, 1.00 INCH OF RAIN FELL
            WITH THIS STORM.

&&

TRM
Local storm report, Aug 13, 5:35 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
535 PM CDT WED AUG 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             2 SW MARSHALL           44.43N 95.82W
08/13/2008  E0.75 INCH       LYON               MN   AMATEUR RADIO

0355 PM     HAIL             1 W MARSHALL            44.45N 95.81W
08/13/2008  E0.88 INCH       LYON               MN   TRAINED SPOTTER

0403 PM     HAIL             6 NNE ARCO              44.46N 96.11W
08/13/2008  E0.75 INCH       LINCOLN            MN   TRAINED SPOTTER

0403 PM     HAIL             3 NNE RUSSELL           44.35N 95.92W
08/13/2008  E1.25 INCH       LYON               MN   TRAINED SPOTTER

            HALF DOLLAR SIZED HIAL REPORTED AT CAMDEN STATE PARK.

0405 PM     HAIL             2 SE LAKE BENTON        44.24N 96.26W
08/13/2008  E1.50 INCH       LINCOLN            MN   PUBLIC

0410 PM     HAIL             1 N RUSSELL             44.33N 95.95W
08/13/2008  E1.00 INCH       LYON               MN   TRAINED SPOTTER

            IN ADDITION TO QUARTER SIZED HAIL, 40 TO 50 MPH WIND
            GUSTS ACCOMPANIED THE STORM.

0429 PM     HAIL             1 S BURKE               43.17N 99.29W
08/13/2008  E0.75 INCH       GREGORY            SD   PUBLIC

0430 PM     HAIL             12 NNW MOUNTAIN LAKE    44.10N 95.02W
08/13/2008  E0.75 INCH       COTTONWOOD         MN   PUBLIC

            IN ADDITION TO PENNY SIZED HAIL, 0.65 INCH RAIN FELL
            DURING THE STORM.

0450 PM     HAIL             12 E PIPESTONE          44.00N 96.07W
08/13/2008  E0.75 INCH       PIPESTONE          MN   TRAINED SPOTTER

0502 PM     HAIL             1 S DALLAS              43.22N 99.52W
08/13/2008  E0.75 INCH       GREGORY            SD   PUBLIC

            IN ADDITION TO PENNY SIZED HAIL, 1.00 INCH OF RAIN FELL
            WITH THIS STORM.

0510 PM     HAIL             1 N EDGERTON            43.89N 96.13W
08/13/2008  E1.00 INCH       PIPESTONE          MN   TRAINED SPOTTER

            IN ADDITION TO QUARTER SIZED HAIL, ROTATION WAS NOTED IN
            THE CLOUDS.

0512 PM     HAIL             EDGERTON                43.87N 96.13W
08/13/2008  E3.00 INCH       PIPESTONE          MN   LAW ENFORCEMENT

            THREE AND A HALF INCH DIAMETER HAIL WAS REPORTED JUST
            WEST OF EDGERTON.

0515 PM     HAIL             2 N EDGERTON            43.90N 96.13W
08/13/2008  E1.75 INCH       PIPESTONE          MN   TRAINED SPOTTER

&&

TRM
Local storm report, Aug 13, 5:46 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
546 PM CDT WED AUG 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             5 SSW OKABENA           43.67N 95.35W
08/13/2008  E0.88 INCH       JACKSON            MN   TRAINED SPOTTER

&&

TRM

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 6:05 PM CDTTornado WarningFSDDickinson25 min
Aug 13, 6:12 PM CDTSevere Thunderstorm WarningFSDLyon, Osceola48 min
Aug 13, 6:28 PM CDTSevere Thunderstorm WarningFSDClay, Dickinson32 min
Aug 13, 6:52 PM CDTSevere Thunderstorm WarningFSDClay, Dickinson, O'Brien38 min
Aug 13, 3:00 PM CDTSevere Thunderstorm WarningFSDLyon45 min
Aug 13, 3:46 PM CDTTornado WarningFSDLyon29 min
Aug 13, 3:49 PM CDTSevere Thunderstorm WarningFSDLincoln, Lyon, Murray, Pipestone26 min
Aug 13, 3:55 PM CDTSevere Thunderstorm WarningFSDLincoln, Lyon35 min
Aug 13, 4:14 PM CDTTornado WarningFSDLyon, Murray46 min
Aug 13, 4:18 PM CDTSevere Thunderstorm WarningFSDCottonwood42 min
Aug 13, 4:23 PM CDTTornado WarningFSDMurray, Pipestone37 min
Aug 13, 4:56 PM CDTSevere Thunderstorm WarningFSDCottonwood, Jackson, Murray, Nobles, Pipestone, Rock49 min
Aug 13, 5:06 PM CDTSevere Thunderstorm WarningFSDJackson39 min
Aug 13, 5:33 PM CDTSevere Thunderstorm WarningFSDNobles, Rock42 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2008Severe Thunderstorm Warnings in Minnesota, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.